MAUDE Adverse Event Report: ARTHREX, INC. QCKFIX SCRW,TI CANN ST,CANC.,4.0X 40MM; SCREW, FIXATION, BONE

ARTHREX, INC. QCKFIX SCRW,TI CANN ST,CANC.,4.0X 40MM; SCREW, FIXATION, BONE
Model Number QCKFIX SCRW,TI CANN ST,CANC.,4.0X 40MM
Health Effect - Clinical Codes Pain (1994); Device Embedded In Tissue or Plaque (3165)
Date of Event 09/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the surgeon was performing a second surgery to remove hardware that had been implanted (b)(6) 2018.The second surgery was taking place due to painful hardware.When the surgeon tried to remove three screws from the patient the head broke off of each of the screws.The bodies of the screws were left in the patient.The heads that broke off of the screws were removed from the patient.The surgeon was using a screw driver by hand for the removal.The screw part numbers are: ar-8740-38pts, ar-8740-40pts, ar-8740-42pts.The body of the screws were left in the patient and only the heads of the screws, which broke off, were explanted.The heads of the screws are not available to return for evaluation.

Brand Name
QCKFIX SCRW,TI CANN ST,CANC.,4.0X 40MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10631144
Report Number1220246-2020-02209
Device Sequence Number19596605
Product Code HWC
UDI-Device Identifier00888867046443
UDI-Public00888867046443
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K143614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberQCKFIX SCRW,TI CANN ST,CANC.,4.0X 40MM
Device Catalogue NumberAR-8740-40PTS
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2020
Initial Report FDA Received Date10/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;